You can download the solution to B745 – Critical Reflection of Nursing Code of Ethics for free. For further assistance in Nursing assignments please check our offerings in Nursing assignment solutions. Our subject-matter experts provide online assignment help to Nursing students from across the world and deliver plagiarism free solution with free Turnitin report with every solution.
(ExpertAssignmentHelp does not recommend anyone to use this sample as their own work.)
Nursing Care for a Patient with Severe Nausea and Vomiting
Introduction of the case:
The given case study is about a 63-year-old white female patient who is admitted to the medical unit with symptoms of nausea and vomiting. The patient has acute lymphocytic leukaemia, and she is receiving chemotherapy on an outpatient basis. Five days after completing the third treatment, the patient started experiencing nausea and vomiting for 2 days despite using ondansetron (Zofran), an antiemetic medication (Van Wyk, 2017, p.47). The patient complains of lethargy, weakness, dizziness and dry mouth. The patient has severe nausea due to which is unable to eat or drink anything for 2 days. The patient’s vitals are recorded as follows: BP is 100/65, heart rate 110 beats/mins, and pulse is thready. The patient has a weight loss of 5 lb, 5 days after receiving the chemotherapy, and the patient has a dry oral mucous membrane.
Patients undergoing chemotherapy feel troublesome due to delayed nausea and vomiting that occur longer than 48 to 72 hours after chemotherapy (Einhorn, Rapoport, Navari, Herrstedt, and Brames, 2017, p.306). The clinical manifestations of the patients, such as weight loss, hypotension, and tachycardia and dry oral mucosa, suggest that the patient has hypovolemia due to extracellular fluid volume deficit (Fonseca, & da Cruz, 2017).
Based on the subjective and objective data obtained during the patient assessment, the following nursing diagnosis, nursing interventions and patient outcomes can be made for the patient.
(i) Nursing diagnosis: Fluid and electrolyte deficit associated with immoderate loss of fluid because of vomiting and reduced oral consumption related to nausea.
The nurse should monitor the vital signs, cardiovascular pressure (CVP) to determine the degree of postural blood pressure, temperature and fever as fluid deficit may cause tachycardia due to hypotension (Walker, 2016, p.383). Measuring CVP helps to the severity of the fluid loss and response of the patient to fluid and electrolyte replacement therapy. Fever enhances the rate of metabolism and increases the loss of fluid so, it should be assessed (Walker, 2016, p.383).
The nurse should check the daily weight of the patient as weight loss indicates a fluid deficit. A 1 lb weight loss equals a 500 ml loss of fluid (Walker, 2016, p.383).
The nurse ought to palpate the peripheral pulses and observe the capillary refill, skin colour or temperature due to the fact extracellular fluid deficit can bring about insufficient organ perfusion and might cause circulatory collapse or shock (Walker, 2016, p.383).
The nurse should monitor the patient's urine output as a lower urinary output may additionally indicate insufficient renal perfusion or hypovolemia, which suggests that the patient requires more aggressive fluid replacement (Walker, 2016, p.383).
The nurse should monitor the patient’s laboratory studies, such as blood urea nitrogen level, to identify fluid volume deficit (Walker, 2016, p.383).
For complete solution please download from the link below
(Some parts of the solution has been blurred due to privacy protection policy)